Oklahoma, 2008Winter Weather in Oklahoma, February 6, 2008
February 6, 2008 · NWS OUN · 3 events in 3 counties and zones
A weak upper level disturbance moved along the Oklahoma and Kansas morning late on the 5th and early on the 6th. A band of light snow developed near this feature and moved northeast, with snow accumulations of one to two inches in some locations.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved along the Oklahoma and Kansas morning late on the 5th and early on the 6th. A band of light snow developed near this feature and moved northeast, with snow accumulations of one to two inches in some locations. The snow briefly covered some of the less traveled roadways, but travel impacts were minimal due to the late start to the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 5, 8:25 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 5, 8:25 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CST TUE FEB 5 2008
THE NOSE OF A MID LEVEL JET RECENTLY EXITED NORTH CENTRAL OKLAHOMA
WITH A NARROW BAND OF WELL-ORGANIZED SNOW FORMING IN THE LEFT EXIT
REGION WHERE LIFT WAS MAXIMIZED. PHONE CALLS TO ALFALFA COUNTY
CONFIRMED LOW VISIBILITIES AND QUICK ACCUMULATION OF ABOUT 1 INCH OF
SNOW. THE SNOW HAS SINCE BECOME BETTER ORGANIZED OVER WICHITA KANSAS
WHERE ACCUMULATIONS MAY BE A BIT HIGHER.
00Z ANALYSIS SHOWS THE MID/UPPER LEVEL LOW CENTER OVER WESTERN
KANSAS WITH AN ELONGATED AND NARROW DEFORMATION ZONE IMMEDIATELY TO
ITS WEST AND COINCIDENT WITH THE MID LEVEL THERMAL TROUGH. BOTH THE
00Z RUC AND LOCAL WRF ARW CAPTURE THE POSITION AND THERMODYNAMIC
PROFILE OF THE MID LEVEL TROUGH AXIS OVER WESTERN KANSAS AND HAVE IT
SHIFTING EASTWARD OVERNIGHT. AS THIS OCCURS...THE ASSOCIATED
BAND OF LIGHTER SNOW OVER DODGE CITY SHOULD ROTATE SOUTHEASTWARD
AND INTO NORTHERN OKLAHOMA.
THEREFORE WILL WILL KEEP THE MENTION OF SNOW ACROSS NORTHERN
OKLAHOMA FOR TONIGHT BUT WITH THE ASCENT CONFINED MOSTLY ABOVE 800
MB...THE SNOW AMOUNTS SHOULD BE LIGHTER DUE TO LESS WATER VAPOR
CONTENT. BY 12Z...EXPECT MOST PRECIPITATION TO BE ENDING AS DEEPER
SUBSIDENCE BUILDS IN FROM THE NORTHWEST.
JAMES
------------------------
335 PM CST TUE FEB 5 2008
.DISCUSSION...
CONVECTION HAS MOVED OUT OF THE AREA... BUT BAND OF PRECIPITATION
CONTINUES TO MOVE EAST THROUGH CENTRAL SECTIONS OF THE AREA. ALSO
HIGH MOISTURE CONTENT STILL LOOKS TO TRACK ACROSS THE NORTHERN
PORTION OF THE AREA AS UPPER WAVE MOVES TO THE EAST. WITH THIS
MOISTURE WILL KEEP RELATIVELY HIGH POPS ACROSS NORTHERN OKLAHOMA
ALTHOUGH EXPECT AMOUNTS ARE EXPECTED TO BE LIGHT. HAVE HAD SOME
REPORTS OF FREEZING RAIN/DRIZZLE OR SLEET AT SOME LOCATIONS
NORTHWEST THIS AFTERNOON AND TIME-HEIGHT SECTIONS DO SHOW LIFT
MAXIMIZED UNDERNEATH THE ICE CRYSTAL GROWTH ELEVATIONS... SO WILL
MENTION SLIGHT CHANCE OF FREEZING RAIN IN THE ZONES. ALL MODELS
EXPECT SNOW AMOUNTS NORTH TO BE LIGHT EXCEPT NAM WHICH WAS ALSO
PREDICTING UP TO 6 INCHES OF SNOW IN NORTHWEST OKLAHOMA BEFORE 00Z
WHICH IS NOT PANNING OUT WELL AT ALL. MAY AVERAGE ABOUT AN INCH OF
ACCUMULATION IN THE FAR NORTH TONIGHT. PRECIPITATION WILL BEGIN TO
WANE OVERNIGHT AS UPPER SYSTEM MOVES EAST AND WILL KEEP ONLY 20-30
POPS AFTER MIDNIGHT BEFORE MOVING OUT OF THE AREA BEFORE SUNRISE
TOMORROW.
MODELS SHOW QUICK CYCLOGENESIS IN THE TEXAS PANHANDLE TOMORROW
WHICH WILL SHIFT WINDS TO SOUTHERLY ACROSS FAR WESTERN PORTIONS OF
THE CWA TOMORROW AFTERNOON. THEN WE RETURN TO A PATTERN OF LOW
PERIODICITY BETWEEN FRONTAL PASSAGES WITH FRONTS EXPECTED ON
THURSDAY AND AGAIN ON FRIDAY. FORECAST GETS MUCH MORE COMPLEX FOR
THE WEEKEND WITH POTENTIAL OF STRONG COLD FRONT NOW BEING
ADVERTISED BY THE ECMWF TO MOVE INTO THE AREA ON SATURDAY
NIGHT/SUNDAY. BUT THERE ARE SIGNIFICANT DIFFERENCES IN THE MODELS
ON TIMING OF THE FRONT AND HOW MUCH STRONG OF A SHOT OF COLD AIR
WILL WORK INTO THE AREA. GFS KEEPS THINGS SOMEWHAT WARMER AS THE
SURFACE HIGH MOVES MORE INTO THE MISSISSIPPI VALLEY RATHER THAN
THE CENTRAL PLAINS AND MISSOURI. HAVE LOWERED EXPECTED HIGH
TEMPERATURES FOR SUNDAY SIGNIFICANTLY. ECMWF WOULD SUGGEST THAT
EVEN LOWER TEMPERATURES MIGHT BE NECESSARY... BUT WAS HESITANT TO
LOWER MUCH MORE BASED ON ONE RUN OF AN EXTENDED RANGE MODEL
/ALTHOUGH THE QUICK LOOK AT THE NEW 12Z ECMWF DOES SHOW SIMILAR
SCENARIO/. WILL CONTINUE TO WATCH MEDIUM RANGE MODEL TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 26 48 28 51 / 30 0 0 0
HOBART OK 25 51 28 53 / 20 0 0 0
WICHITA FALLS TX 28 55 33 57 / 10 0 0 0
GAGE OK 18 45 21 50 / 40 0 10 0
PONCA CITY OK 21 39 25 47 / 70 10 10 10
DURANT OK 31 50 33 55 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Feb 5, 4:35 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CST TUE FEB 5 2008
OKZ004>048-050>052-TXZ083>090-061300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
435 PM CST TUE FEB 5 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED.
DISCUSSION...
THE ATMOSPHERE HAS STABILIZED DUE TO RECENT PASSAGE OF A COLD FRONT.
THEREFORE...SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHT SNOW...MIXED WITH LIGHT FREEZING RAIN AT TIMES...WILL AFFECT
PORTIONS OF NORTHERN OKLAHOMA THROUGH THIS EVENING BEFORE ENDING
OVERNIGHT. WIDESPREAD ICING PROBLEMS AND SIGNIFICANT SNOW
ACCUMULATIONS ARE NOT EXPECTED. HOWEVER...A FEW SLICK SPOTS MAY
DEVELOP...MAINLY ON BRIDGES AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
JAMESWinter Weather, Alfalfa
- When
- February 6, 2:00 AM CST to 8:00 AM CST
- Where
- Alfalfa forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
One to two inches of snow fell, with some of it briefly accumulating on area roadways.
Winter Weather, Grant
- When
- February 6, 2:00 AM CST to 8:00 AM CST
- Where
- Grant forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Up to one inch of snow accumulated in Wakita.
Winter Weather, Kay
- When
- February 6, 2:00 AM CST to 8:00 AM CST
- Where
- Kay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
One to two inches of snow accumulated in Ponca City and Blackwell, with some of it briefly accumulating on area roadways.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 6, 20085 deaths · 35 injured · $28,000 · EF4 · 11 events
- Tornadoes and Hail in Alabama, February 6, 20084 injured · $566,000 · EF2 · 16 events
- Tornadoes and Flash Flood in Kentucky, February 6 to 7, 2008$861,000 · EF1 · 62 events
- Flood in Indiana, February 6 to 7, 20081 death · $10,000 · 1 event
- Blizzard and Winter Storm in Idaho, February 6 to 8, 2008$7.5 million · 6 events
- Hail and Damaging Winds in Tennessee, February 6, 2008$150,000 · 55 kt wind · 18 events
- Winter Storm in Vermont, February 6 to 7, 2008$145,000 · 16 events
- High Wind in Pennsylvania, February 6, 2008$125,000 · 50 kt wind · 2 events
- Winter Storm in New York, February 6 to 7, 2008$60,000 · 6 events
- Damaging Winds in Georgia, February 6, 2008$46,000 · 52 kt wind · 8 events
- Strong Wind in Kentucky, February 6, 2008$60,000 · 2 events
- Damaging Winds in Alabama, February 6, 2008$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84486, 84487, 84488.